Ok…

eab49226a61711e3bf660ec7bb27c1e3_8

This tree is in front of my house! #humblebrag

Ok… new day. New attitude. Woke up early and went to my Encore Program

There is nothing better than playing in the water with other breast cancer patients to make you feel like you’re not the only genetic dud in the world. :)

This program is so great because not only do you do Aquafit but once we’re done we get dressed and go to the yoga room and try different exercises.

Last week was BellyFit. The week before former patients came and shared their breast reconstruction. This week a woman came in and did Restorative Yoga with us. And every visit we also have a circle of chairs and go around the room and talk.

Came home and konked out on the couch and had the deepest nap. Today feels good.

Yesterday I dropped in on the Cancer Center Pharmacy to talk about my side-effects. It’s only been 5 days but … here’s what’s happening. I feel caffeinated. My heart is pounding and because of that I feel light-headed and spacy.

I get gut-rot as soon as I take my pill. I have nausea during the day and then last night I had EXTREME hunger. I could not get satiated. It was so weird. I’m also having about 8x hot-flashes a day. UGH. So I looked up Hot Flashes/Anxiety on The Google and look what I found:

The outward signs of a hot flash — sweating and pink or reddened skin — tell the world that a woman’s estrogen production is dwindling. Heart palpitations and feelings of anxiety, tension, or a sense of dread also may accompany hot flashes; some women say they feel agitated or unsettled right before a hot flash occurs. Women experience hot flashes differently. Some feel warm; others complain of burning up. A lot of women feel chills afterward. Hot flashes that occur during sleep, called night sweats, may disrupt sleep, causing fatigue and mood changes.

Ummmm… hello. That’s me. So I’m trying to be mindful that when I start to hot-flash to pay attention to what else is going on with my body.

Also now that I have a clear head … I recognize that my meltdown the other night was a full blown panic attack because I feel totally out of control with the Tamox.

But all these side effects might not be from the hot flashes or the PTSD/Anxiety. The pharmacist said that my heart racing could be a side effect from the pill and told me I could stop if I wanted and we can have a meeting on Monday with Dr B.

I decided I’m going to tough it out through the weekend and see how it goes.

In other news …. A friend of mine from the Encore class gave me this EMDR session for pain to try and it helped clear away some of the doom I was feeling. If you try EMDR make sure you use headphones as the tapping sounds go from ear to ear.

So lots of self-care going on over here. Don’t you worry about me.  :)

477d9816a5bb11e3937912a419d7799c_8Speaking of self-care … Gerry tattoo’d me yesterday.

It sounds crazy but getting tattoo’d is so therapeutic for me. The second the needle hits your skin you are awake. It’s like a cold glass of water in your face but with needles. Ha ha.

Even though the tattoo is ever so small … it made me feel so much better.

The power of three! Gerry, Fergus and me.

 

This entry was posted in Go Vegan!. Bookmark the permalink.

4 Responses to Ok…

  1. nova says:

    I find getting a tattoo very therapeutic as well.

  2. David Miller says:

    “There is nothing better than playing in the water with other breast cancer patients to make you feel like you’re not the only genetic dud in the world. :)”

    I dunno, Sarah: thinking about who you are and what you have done with your life already, it seems to me those genes are packing one helluva lot of good stuff as well!

Leave a Reply

Your email address will not be published. Required fields are marked *

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>